|Neuropathy and diabetic-like skin problems in legs/feet
Jun 8, 2004
I've had PN for years, mostly numbness in the feet and occasionally leg pain. I'm curious as to whether some of the symptoms associated with diabetic PN would also appear in HIV-related PN. Specifically, my feet have become extremely sensitive to friction and easily bruised and blistered requiring me to use band aids to cushion my feet in places or to wear flip flops a lot. I also have what I think are shin spots on the front of my calves. Thanks!
| Response from Dr. Henry
In my experience yes--some of the blood vessels in the legs/feet seem to also be involved in the neuropathic process (there are small nerves that supply the blood vessels) which can lead to more bruising/blistering/discoloration and poor healing in some cases. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.